| Model Number |
BB11S45R4 |
| Medical Device Problem Code |
Fluid/Blood Leak (1250)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/25/2022
Type of Reportable Event
Malfunction
Event or Problem Description
Medtronic received information that during use of a custom tubing pack, the customer reported that while giving cardioplegia, the one way valve leaked.The device was replaced to complete the procedure.There was no patient impact associated with this event.Medtronic received additional information that the leak originated from the one way valve.As this is a vent line, air was seen in line.Blood was seen on the floor and about 20cc of blood leaked, but no transfusion was required.No damage noted on the device medtronic received additional information that the same leak was seen with a second device from the same lot, on the same date.
Additional Manufacturer Narrative
Conclusion: medtronic cannot confirm or deny the complaint of leaking.No product analysis was executed as the device was not returned.Review of the device history record found no abnormalities during manufacturing that would cause or contribute to the reported event.A review of non-conforming material report (ncmrs) and complaints for the same failure mode showed no trends warranting escalation related to this occurrence.Assessment against the medtronic risk management file indicates that the current risk zone does not exceed the risk zone predicted in the product process failure mode and effects analysis (pfmeca); no corrective and preventive action (capa) will be initiated at this time.There were no adverse patient effects because of this incidence.As mentioned, process controls and monitors are 100% verified with visual inspections and functional testing to meet acceptance criteria, otherwise all product criteria will be a failure and segregated per medtronic guidelines.Medtronic will continue to monitor for future occurrences and trends.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.